Alert archive / Georgia / Severe Thunderstorm Warnings in 1997
Severe Thunderstorm Warning 99, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Jul 5, 1997, 4:03 PM EDT for Randolph County, Georgia. It was in force for 42 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jul 5, 1997, 4:03 PM EDT (20:03 UTC)
- Expired
- Jul 5, 1997, 4:45 PM EDT
- In force
- 42 min
- Issued by
- NWS Tallahassee, FL
- Area
- Whole counties
County Randolph County, GA
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 5, 4:15 PM EDT | Thunderstorm Wind | Cuthbert, GA |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 8.1 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 5291 J/kg
- Mixed-layer CIN
- -34 J/kg
- Mixed-layer LCL
- 740 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- 3 m²/s²
- 0-3 km storm-relative helicity
- 22 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KTLH 052000 RRA SVRTLH GAC243-052045- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 403 PM EDT SAT JUL 5 1997 THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 445 PM EDT FOR PEOPLE IN THE FOLLOWING LOCATION... IN SOUTHWEST GEORGIA ...NORTHERN RANDOLPH COUNTY AT 400 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER THE NORTHWEST CORNER OF RANDOLPH COUNTY...MOVING EAST AT 10 MPH. THIS STORM MAY PRODUCE DAMAGING WIND GUSTS AND DIME SIZED HAIL ACROSS THE NORTHERN HALF OF THE COUNTY. THIS STORM WILL REACH BENEVOLENCE BY 4:20 PM. SEVERE THUNDERSTORMS PRODUCE WINDS OF 58 MPH OR HIGHER... LARGE HAIL... DANGEROUS LIGHTNING AND VERY HEAVY RAIN. IF YOU ARE IN THE PATH OF THIS STORM... GO TO A SAFE PLACE IMMEDIATELY.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 5, 2:43 PM EDT, 1 hour 20 minutes earlier.
Area forecast discussion, Jul 5, 2:43 PM EDT, 1 hour 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 230 PM EDT SAT JUL 5 1997 BEEN PRETTY BUSY HERE TODAY. THE STRONGEST ACTIVITY IN THE BIG BEND REGION OF FL APPEARS TO BE OVER WITH A LARGE AREA OF STRATIFORM PRECIP FROM APALACHEE BAY NORTHEASTWARD ACROSS NORTHERN FL INTO SOUTHEAST GA. NEW CONVECTION IS FORMING ACROSS S AL PROBABLY ALONG THE FRONTAL BOUNDARY. EXPECT THE FRONT TO GRADUALLY WASH OUT OVER THE NEXT DAY OR SO. BUT UPPER zAIR PATTERN MAINTAINS A BROAD TROF ACROSS THE CENTRAL US FOR THE NEXT SEVERAL DAYS. SO...IT APPEARS THAT WE ARE IN FOR MORE OF THE SAME TOMORROW. WATSON
In the hours before
Local storm report, Jul 5, 1:52 PM EDT, 2 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FLORIDA
1254 PM EST SAT JUL 05 1997
TIME(EST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0805 AM PORT ST. JOE FL .5 INCH HAIL
07/05/97 GULF MARBLE SIZED HAIL NEAR
PORT ST. JOE
0815 AM ALBANY GA WIND DAMAGE
07/05/97 DOUGHERTY TREES DOWN. WIND GUST OF
45 KT AT ABY.
0955 AM STEINHATCHEE FL WIND DAMAGE
07/05/97 TAYLOR *** 1 DEAD ***
BOAT CAPSIZED ON
STEINHATCHEE RIVER NEAR
MARKER 16. OTHERS MISSING.
1005 AM IRWINVILLE GA .75 INCH HAIL
07/05/97 IRWIN DIME SIZED HAIL REPORTED
BY DEPUTY SHERIFF.
1007 AM TIFTON GA WIND DAMAGE
07/05/97 TIFT 1 TREE DOWN AND SEVERAL
POWER LINES DOWN IN
TIFTON.
1135 AM ST. MARKS FL 65 MPH TSTM GUST
07/05/97 WAKULLA PUBLIC REPORT OF 65 MPH
V WIND GUST ALONG HIGHWAY
363.Local storm report, Jul 5, 1:54 PM EDT, 2 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FLORIDA
1254 PM EST SAT JUL 05 1997
TIME(EST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0805 AM PORT ST. JOE FL .5 INCH HAIL
07/05/97 GULF MARBLE SIZED HAIL NEAR
PORT ST. JOE
0815 AM ALBANY GA WIND DAMAGE
07/05/97 DOUGHERTY TREES DOWN. WIND GUST OF
45 KT AT ABY.
0955 AM STEINHATCHEE FL WIND DAMAGE
07/05/97 TAYLOR *** 1 DEAD ***
BOAT CAPSIZED ON
STEINHATCHEE RIVER NEAR
MARKER 16. OTHERS MISSING.
1005 AM IRWINVILLE GA .75 INCH HAIL
07/05/97 IRWIN DIME SIZED HAIL REPORTED
BY DEPUTY SHERIFF.
1007 AM TIFTON GA WIND DAMAGE
07/05/97 TIFT 1 TREE DOWN AND SEVERAL
POWER LINES DOWN IN
TIFTON.
1135 AM ST. MARKS FL 65 MPH TSTM GUST
07/05/97 WAKULLA PUBLIC REPORT OF 65 MPH
WIND GUST ALONG HIGHWAY
363.The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 5, 9:08 AM EDT | Severe Thunderstorm Warning | TAE | Colquitt | 52 min |
| Jul 5, 9:22 AM EDT | Severe Thunderstorm Warning | TAE | Tift | 53 min |
| Jul 5, 9:50 AM EDT | Severe Thunderstorm Warning | TAE | Ben Hill, Irwin | 55 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 1997Every severe thunderstorm warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.